Every since generic levo I have been struggling.Can anyone help me!

Since starting gnereic levo four months ago, I have had a tremendous amount of reactions. I did not think nothing of it the first two months because I thought it was part of the process. Anyway within a half hour of taking it I would feel like my head was in a cloud, disoriented, spaced out, and tiered. It was bringing my levels down and I was only on 25mcg. As time went on and I tried to increase even a minimal amount I would get blurred vision, dizzyness, more spaced out, and developed itching so severe in throat and ears I wanted to die. Went off the meds for four days and everything started to clear. I also had anxiety which I developed and I am by no means hyper not by numbers anyway.. Has generic levo done this to anyone else. Also a pressure in my head and my eyes feel like all the muscles surrounding them are going to pop. Started a new levo called Tirosint which only has levo water and glycerine in it.. I had blurred vision before but every increase seems to make it worse.

Last edited by

3 Replies

oldestnewest
  • Maybe you have an allergy to fillers/binders. To test if you are Dr Lowe recommended (answer on last question):-

    Dr. Lowe: Your wife may be having an allergic reaction to some constituent of the thyroxine tablets she is taking. It is extremely unlikely that thyroxine molecules themselves are causing the reaction. Thyroxine is what we call an "orthomolecular" substance. This means that thyroxine is natural to the human body and necessary for health. Allergic reactions to orthomolecular substances are incompatible with health and extremely rare.

    Your wife can test whether she's having an allergic reaction by taking an antihistamine, such as 50 mg of diphenhydramine HCL. She should take the antihistamine an hour or so before taking her next dose of thyroxine. If after taking the antihistamine, the thyroxine preparation doesn't cause the reaction, it’s safe to conclude that she’s having an allergic reaction to some constituent other than thyroxine in the tablets. In this case, her doctor should switch her to another brand of thyroid hormone.

    In the last sentence above, I purposely didn't say "switch her to another brand of thyroxine." Thyroxine alone is relatively ineffective in relieving hypothyroid symptoms.

    web.archive.org/web/2010103...

  • Yes it was definetly the fillers because the itching is just about gone. what do you mean by thyroxine alone is relatively ineffective in relieving hypothyroid symptoms? Isn't that what we need to help us? anyway are you saying all those symptoms are from a allergic reaction? I went to a allergist and she tested me with a test called a tryptase which means I was having an allergic reaction on a continous basis. I am doing much better on the pure levo with water and glycerine only... Just wondered if others experienced the drugged and head rushes or is it just a reaction?

  • Dr Lowe was, like Dr Skinner, of the 'Old School' where people with hypothyroidism were given Natural Dessicated Thyroid Hormone (which is from a pigs or cows thyroid gland)

    It has been in use for more than 100 years but as the pharmaceutical companies produced synthetic levothyroxine together with blood tests (TSH, T4,T3 etc) that the Endocrinology Departments worldwide say thatsynthetic levothyroxine is the only thing to be prescribed. NDT is more synergistic with human bodies plus it contains all of the elements our own thyroid gland needs.

    Natural Dessicated Thyroid hormone contains, T4, T3, T2, T1 and calcitonin and maybe some other things we don't know. T3 is the active hormone we need in every single cell in our body, the brain containing the most. Dr Peatfield says in his book, that "it is T3 and T4 that mostly concerns us......T2 was previously thought to have only a role in passing.....but it now seems that T2 actually has a number of important supplementary roles to play......It was shown that T2 alone is effective in increasing liver metabolism and also that of heart, muscle tissue and brown adipose tissue.

    I am glad the medication you are on at present is working for you as many people appear to do o.k. on levothyroxine. It is awful when you are continually uwell taking a medication which you are told you have to take for a lifetime.

You may also like...